|Fatigue, Now or Later?
Apr 29, 1999
Hi J.B. Can you tell me if fatigue thats is caused by HIV is seen early on during seroconversion or is it generally later on as the disease progresses? Thanks in advance for your time.
Response from Mr. Molaghan
During seroconversion, many people experience profound fatigue (abrupt in onset) that is associated with other symptoms such as fever, chills, sore throat and a patchy red body rash. This acute illness may last days to a few weeks. The symptoms usually subside and the fatigue improves. For many years, life goes on as usual. As HIV disease progresses and the immune system becomes more insulted, fatigue can manifest itself as result of infection, anemia, depression, metabolic disturbances etc. Although one is more likely to experience fatigue later on in the disease process, anyone taking multiple medications for antiretroviral therapy may experience side effects including fatigue, regardless of where they are within the spectrum disease. Most HIV related fatigue is treatable, if the correct cause is identified
Anemia but HIV neg. so Far
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.